Facebook Pixel

Birth Control and skin sensitivity

By October 9, 2011 - 1:28am
Rate This

I'm not sure the two are related, but that's why I'm asking! I was switched from a name brand to a generic form of birth control (Reclipsen) and have noticed my skin breaking out more. What's worse is sometimes at night my skin will get itchy and I'll scratch- but the itching won't stop. I get these reddish welts on my legs that look like razor bumps, but I shaved over a day ago and didn't have any problems. Can certain birth controls cause skin sensitivity like this?

Add a Comment2 Comments

Yes it does! I thought I was going nuts, but since I've started taking it I've noticed myself itching. I went and bought some medicated lotion just to help relieve the itching until I go see my OBGYN Tuesday morning.

October 9, 2011 - 2:27pm
EmpowHER Guest

Hi Astridhaze,
Thank you for your question and welcome to EmpowHer. You can find all drug reactions from drugs.com which you can find all the details here http://www.drugs.com/sfx/reclipsen-side-effects.html.

Rashes were one of the common side effects from using this certain birth control pill and you may actually be having an allergic reaction. Before continuing it's use, I would contact your OBGYN.

I hope this helps.

October 9, 2011 - 9:51am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!